MAUDE Adverse Event Report: IN2BONES SAS DRILL DIAM 3.0 - AO - LG110MM NON STERILE CANULATED 1.6MM

IN2BONES SAS DRILL DIAM 3.0 - AO - LG110MM NON STERILE CANULATED 1.6MM
Catalog Number G01 00091
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/16/2021
Type of Reportable Event Malfunction
Event or Problem Description
Refer to f.Fogarotto (from the distributor company in italia) email dated on (b)(6) 2021: « we have a problem with 1.6mm drill ref.(b)(4).In the last period these drills break at each surgery.I though it was the surgeon's mistake, but when i told them to be careful, to follow the surgical technique and possibly give me feedback, the drill broke again.The drills broke in the opened part.I don't know if the problem lies in the design but i think you should go deeper in that.» additional information received by e-mail on november 17th, 2021: « - yes, the surgeries were completed without any problems.- no, there were no particular conditions.2 different surgeon, 4 different patients, different ages, different indications, different implant site.- we got another broken drill just yesterday.Here the batch numbers: 1809019, 1706211 (x2), 2101108.» "the broken drills are new, no signs of wear.".
 
Additional Manufacturer Narrative
Batch record 1809019 and of-18070274-f1 were reviewed and found to be compliant.105 products were released on february 21st, 2019.The devices have a low hrc but its value is within the acceptable range.Batch record 2101108 and of-21010075 were reviewed and found to be compliant.56 products were released on march 17th, 2021.The devices have a low hrc but its value is within the acceptable range.Batch record 1706211 and of-17080153 were reviewed and found to be compliant.125 products were released on september 29th, 2017.Products not returned.The defect is visually confirmed through the pictures provided by the complaint initiator.For the 4 involved instruments, the breakage happened near the window of the instrument.Drill g01 00091 is intended to be used for the implantation of diameter 4.5mm ibs c/n screws.The instruments were manufactured according to drawing in force at time (g01 009 rev 04 and 05).At the date of the event, this drawing is at its revision 06.The changes implemented between those revisions could not have prevented the event reported in this complaint:.Update from revision 04 to 05 is related to the marking of the ao part.Update from revision 05 to 06 is related to the addition of a raw material standard reference keeping the astm f899.It is to be noted that, as described in ibs cn pms meeting reports rev 04 and 05, several complaints have been reported on k-wires that slid-out of the drill through the window during surgery (cannulated drills for mid hind foot surgeries); leading to the opening of a design change (dm2101-13).The aim of this change is to assess the possibility to remove the window form those drills design (the window exists in the drills' design for raw material supply reasons and for steam sterilization).The event reported in this complaint seems to be related to wear from use and is not related to the instrument design.However, the removal of the window from the instrument, managed as per dm2101-13, might prevent new occurrences of this type of incident.

Brand Name
DRILL DIAM 3.0 - AO - LG110MM NON STERILE CANULATED 1.6MM
Common Device Name
DRILL
Manufacturer (Section D)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR  69130
Manufacturer (Section G)
IN2BONES SAS
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
Manufacturer Contact
martin geertsema
28 chemin du petit bois
bâtiment 2
ecully, 69130
FR   69130
MDR Report Key23095811
Report Number3010470577-2021-11171
Device Sequence Number12953353
Product Code HTW
UDI-Device Identifier03760225713105
UDI-Public3760225713105
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Biomedical Engineer
Remedial Action Replace
Type of Report Initial
Report Date (Section B) 09/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberG01 00091
Device Lot Number1809019; 1706211 ; 2101108
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/12/2021
Initial Report FDA Received Date09/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown